Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and PAD , also loss of sense of smell & taste
Jun 9, 2010

I have a patient who has been HIV positive since 2001 and was not on medication. She started Atripla six weeks ago and c/o lower leg pains. States it feels as if "all the blood is being pooled in her lower legs", feels relieved only when her legs are up (not standing) Can Atripla cause Peripheral vascular disease. She also was a Aromatherapist and states she can not smell anything since starting Atripla and barbecued on Memorial Day , experienced loss of taste and smell. Is this attributed to Atripla side effects? I have not heard of any antiviral causing this?

Response from Dr. Henry

I have heard of or cared for several patients who had some peripheral neurologic and taste/small effects after starting Atripla-in some cases those effects were persistence so a change in therapy was considered (ie changing the efavirenz to raltegravir or a boosted protease inhibitor). Atripla has not been linked to peripheral vascular disease in the lower extremities. KH



Previous
Recurring Becteria Vaginosis
Next
management of alluvia toxicity

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement